Boniva Injection User Reviews

Boniva Injection - User Reviews

Boniva Injection User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Boniva Injection sorted by most helpful. Patient Discussions FAQs


Comment from: Mamaw, 45-54 on Treatment for less than 1 month (Patient) Published: October 09

On Monday, Sep 10, 2007 the nurse put the Boniva injected in my arm, but I don't think the Boniva was put into a vein, because on Tuesday my arm hurt, swelled, and had fever to the touch. Called my Dr. and talked to the nurse that injected me and was told to put a heat pad on my arm and it should fell better. But on Wednesday after sleeping with a heat pad on my arm, my whole body ached. Every bone, every joint and all the muscles in my body hurt. Called and went to see my Dr's backup Dr. because it was my Dr.'s dayoff. The backup Dr. told me to put a cold pack on the arm and gave me a prescription for pain pills. The backup Dr. told me to don't go back to work til Monday, Sep 17, 2007 told me to go and see my Dr. soon. Thursday, I went to my Dr. and had some tests done, because my chest was hurting. On Monday, Sep 17, I went back to work and where the injection was put in, is still red and holds fever, but the large area that is red has also gotten hard as a rock. Today is Oct 9, 2007 and there is still hardness in the arm. I'm hoping it goes away and goes back to normal. I will not be taking the injection again.

Related Reading: Boniva | fever

Comment from: Jenny, 65-74 on Treatment for 1-6 months (Patient) Published: March 02

I had my first Boniva IV in September, 2007. My appetite was poor, following it, with stomach distress. I was very weak with severe pains in my hips and legs. Unfortunately, I didn't tie these symptoms to the Boniva. I had my second Boniva IV on January 8, 2008. That one knocked me to my knees. By the time I got home, my husband had to help me to the bed. I was having severe abdominal pain and weakness. It is now March 1, and I am still having severe side effects. Added to the stomach and abdominal pain is diarhhea after any thing I eat. A snack or a full meal. And I'm having to deal with all of this with little help from pain meds. I have a pain management doctor, and I have called and asked for his help and to have an appointment. He refuses to give me help and refuses to talk with me on the telephone. My internal specialist says that she doesn't "deal" with pain. I have paid $1,000 out of pocket for each of the IVs. I feel totally abandoned by my doctors. I would get in a pit of snakes sooner than I would ever let anyone give me another Boniva IV. I am in pain 24/7. I also went to my gastrointologist and had a CAT scan and colonoscopy. The pain is so bad that I thought surely I must have something very serious. His diagnosis, when he pulled up the information on Boniva IV, was that all symptoms are rare side effects to the Boniva. The tests showed that I had no condition that would cause these side effect. It's now March 1, so I am looking for at least another month or more of this suffering. I had breast cancer and chemo in 1996. I am MUCH sicker from the Boniva than I was with chemo. And I thought the chemo would kill me.

Related Reading: abdominal pain | pain management | breast

Comment from: Achesnpains, 55-64 on Treatment for 1-2 years (Patient) Published: April 15

My first and only Boniva injection resulted in severe, long-lasting side effects. I had a low-grade fever, aches and pains in places I never had pain before. I was nauseated, dry heaving, and had great difficulty walking. I had difficulty swallowing, and I felt inflamed everywhere. Pain would migrate from joint to joint, sharp in intensity. After the three months was over, my doctor switched me to the monthly pill. Unfortunately, the side effects are the same. I will never take this poison again and urge everyone to research this drug before taking it. Get your information from PATIENTS, not the so-called professionals. I am sure that when more males take this drug and report its severe side effects, Roche and the medical profession will decide that, yes, something is very wrong with Boniva. BEWARE BONIVA!!!

Related Reading: Boniva injection

Comment from: 55-64 on Treatment for 6 months - 1 year (Patient) Published: September 06

I have multiple medical problems-breast ca with chemo x 6 months ,inflammatory & osteoarthritis ,Degenerative disc disease- (my whole spine ) ,fibromyalgia ,lyme arthritis ,diverticulitis and a few more problems i won't go into. After taking the IV Boniva for the 3rd time,my body went into an inflammatory response that i have never experienced! It affected my eyes & lungs to my suprise and fear!! I have never felt this way in my life! I was very fearful for my well being. As i was coping with this,..the most scarey part of the inflammation,...i was also having to deal with the massive pain throughout my body...my doctors were trying to individually treat me....not connecting the dots together as i eventually did! I had told each doctor that the only difference in my life was the boniva i was taking...no one put 2 and 2 together till i did!This has definitely stopped me from ever taking this drug again!!!I can't find anything saying this is a side affect,...but i will keep looking on the internet. It has taken me 2 months to feel better again and i'm not yet back to my old self. I just know it scared me to death and people need to know that this could possibly happen to them!! (By the way...i had no side affects the 1st IV, the 2nd IV i can remember not feeling great-body pain etc,...but it went away after 2 wks,..but it was never like the 3rd time!!!) I will take a chance with my bones and not take the drug and eat more healthy!!! Good Luck!

Related Reading: osteoarthritis | fibromyalgia | arthritis


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Healthy Bones

Get tips and advances in treatment.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations

NIH talks about Ebola on WebMD